News

FDA: Daytrana patch may cause permanent skin depigmentation


 

References

Use of the Daytrana patch (methylphenidate transdermal system) for attention deficit/hyperactivity disorder (ADHD) may result in chemical leukoderma, Food and Drug Administration officials warned in a statement.

The FDA reviewed 51 cases of chemical leukoderma associated with the Daytrana patch reported to the FDA Adverse Event Reporting System (FAERS) database and described in the medical literature from April 2006 to December 2014. Of the 51 cases reviewed, 43 reported that leukoderma localized to the areas where the patch was applied, and 7 reported depigmentation of skin at the application site in addition to other areas of the body; 1 case was inconclusive.

The FDA recommends that physicians monitor their patients or patients’ caregivers for new areas of lighter skin, especially under the drug patch, and consider switching medications for patients who experience these skin color changes.

Physicians and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program by clicking here.

mbock@frontlinemedcom.com

Next Article: